Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard


IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Online
ISSN
1615-7168
See all formats and pricing
More options …
Volume 19, Issue 2

Issues

Conical geodesic bicombings on subsets of normed vector spaces

Giuliano Basso / Benjamin Miesch
Published Online: 2019-04-09 | DOI: https://doi.org/10.1515/advgeom-2018-0008

Abstract

We establish existence and uniqueness results for conical geodesic bicombings on subsets of normed vector spaces. Concerning existence, we give a first example of a convex geodesic bicombing that is not consistent. Furthermore, we show that under a mild geometric assumption on the norm a conical geodesic bicombing on an open subset of a normed vector space locally consists of linear geodesics. As an application, we obtain by the use of a Cartan–Hadamard type result that if a closed convex subset of a Banach space has non-empty interior, then it admits a unique consistent conical geodesic bicombing, namely the one given by the linear segments.

Keywords: Nonpositive curvature; geodesic bicombing; convex sets

MSC 2010: 46B20; 46B22; 51F99; 53C22

References

  • [1]

    C. D. Aliprantis, K. C. Border, Infinite dimensional analysis. Springer 2006. MR2378491 Zbl 1156.46001Google Scholar

  • [2]

    J. M. Alonso, M. R. Bridson, Semihyperbolic groups. Proc. London Math. Soc. (3) 70 (1995), 56–114. MR1300841 Zbl 0823.20035Google Scholar

  • [3]

    G. Basso, Fixed point theorems for metric spaces with a conical geodesic bicombing. Ergodic Theory and Dynamical Systems 38 (2018), 1642–1657. MR3819996CrossrefWeb of ScienceGoogle Scholar

  • [4]

    H. Busemann, B. B. Phadke, Spaces with distinguished geodesics. Dekker 1987. MR896903 Zbl 0631.53001Google Scholar

  • [5]

    D. Descombes, Asymptotic rank of spaces with bicombings. Math. Z. 284 (2016), 947–960. MR3563261 Zbl 1360.53078Web of ScienceCrossrefGoogle Scholar

  • [6]

    D. Descombes, U. Lang, Convex geodesic bicombings and hyperbolicity. Geom. Dedicata 177 (2015), 367–384. MR3370039 Zbl 1343.53036CrossrefGoogle Scholar

  • [7]

    D. Descombes, U. Lang, Flats in spaces with convex geodesic bicombings. Anal. Geom. Metr. Spaces 4 (2016), 68–84. MR3483604 Zbl 1341.53070Google Scholar

  • [8]

    A. W. M. Dress, Trees, tight extensions of metric spaces, and the cohomological dimension of certain groups: a note on combinatorial properties of metric spaces. Adv. in Math. 53 (1984), 321–402. MR753872 Zbl 0562.54041CrossrefGoogle Scholar

  • [9]

    S. Gähler, G. Murphy, A metric characterization of normed linear spaces. Math. Nachr. 102 (1981), 297–309. MR642160 Zbl 0499.46007CrossrefGoogle Scholar

  • [10]

    D. B. Goodner, Projections in normed linear spaces. Trans. Amer. Math. Soc. 69 (1950), 89–108. MR0037465 Zbl 0041.23203CrossrefGoogle Scholar

  • [11]

    J. R. Isbell, Six theorems about injective metric spaces. Comment. Math. Helv. 39 (1964), 65–76. MR0182949 Zbl 0151.30205CrossrefGoogle Scholar

  • [12]

    M. Kell, Sectional curvature-type conditions on finsler-like metric spaces. Preprint 2016, arXiv:1601.03363 [math.MG]Google Scholar

  • [13]

    J. L. Kelley, Banach spaces with the extension property. Trans. Amer. Math. Soc. 72 (1952), 323–326. MR0045940 Zbl 0046.12002CrossrefGoogle Scholar

  • [14]

    U. Lang, Injective hulls of certain discrete metric spaces and groups. J. Topol. Anal. 5 (2013), 297–331. MR3096307 Zbl 1292.20046CrossrefWeb of ScienceGoogle Scholar

  • [15]

    Y.-C. Li, C.-C. Yeh, Some characterizations of convex functions. Comput. Math. Appl. 59 (2010), 327–337. MR2575519 Zbl 1189.26013CrossrefWeb of ScienceGoogle Scholar

  • [16]

    B. Miesch, The Cartan–Hadamard Theorem for Metric Spaces with Local Geodesic Bicombings. Enseign. Math. 63 (2017) 231–245 MR3777137 Zbl 1391.53088Web of ScienceGoogle Scholar

  • [17]

    S. Reich, I. Shafrir, Nonexpansive iterations in hyperbolic spaces. Nonlinear Anal. 15 (1990), 537–558. MR1072312 Zbl 0728.47043CrossrefGoogle Scholar

  • [18]

    W. Takahashi, A convexity in metric space and nonexpansive mappings. I. Kōdai Math. Sem. Rep. 22 (1970), 142–149. MR0267565 Zbl 0268.54048CrossrefGoogle Scholar

About the article

Received: 2016-09-02

Revised: 2017-03-29

Published Online: 2019-04-09

Published in Print: 2019-04-24


Communicated by: M. Henk

Funding The authors gratefully acknowledge support from the Swiss National Science Foundation.


Citation Information: Advances in Geometry, Volume 19, Issue 2, Pages 151–164, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2018-0008.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in